Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 34, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 29, 2011, 9:46 PM CDT for McHenry County, North Dakota. It took effect at Apr 30, 2011, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 9:46 PM CDT (02:46 UTC)
- In effect from
- Apr 30, 2011, 1:00 AM CDT
- Expired
- Apr 30, 2011, 8:50 AM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
County McHenry County, ND
The river
Written for the forecast point Wintering River below Karlsruhe (KLSN8).
- Action stage
- 1508 ft
- Minor stage
- 1509 ft
- Moderate stage
- 1511 ft
- Major stage
- 1512 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05120500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
784
WGUS43 KBIS 300246
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM CDT FRI APR 29 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
WINTERING RIVER NEAR KARLSRUHE AFFECTING MCHENRY COUNTY
FOR THE WINTERING RIVER NEAR KARLSRUHE...MINOR FLOODING IS FORECAST.
.THE WINTERING RIVER NEAR KARLSRUHE IS FORECAST TO BRIEFLY RISE TO
MINOR FLOOD STAGE OF 7.0 FEET FRIDAY NIGHT AS A RESULT OF RAINFALL
ON FRIDAY EVENING. THE RIVER IS FORECAST TO QUICKLY FALL BELOW FLOOD
STAGE ON SATURDAY.
NDC049-301800-
/O.NEW.KBIS.FL.W.0034.110430T0600Z-110430T1800Z/
/KLSN8.1.ER.110430T0600Z.110430T0600Z.110430T0600Z.NO/
946 PM CDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE WINTERING RIVER NEAR KARLSRUHE
* FROM AFTER MIDNIGHT TOMORROW UNTIL AFTER MIDNIGHT TOMORROW
* AT 07PM FRIDAY THE STAGE WAS...7.0 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...BRIEFLY RISE TO FLOOD STAGE OF 7.0 FEET FRIDAY NIGHT.
* IMPACT...AT 5.0 FEET...AT THIS LEVEL BANKFULL CONDITIONS EXIST IN
SOME LOCATIONS. HIGHER LEVELS ONLY FLOOD AGRICULTURAL LOWLANDS. NO
TOWNS FLOODED AT THIS LEVEL. COUNTY ROADS MAY BECOME FLOODED AT
HIGHER LEVELS.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
KARLSRUHE 7 7.0 FRI 7 PM 6.8 6.7 6.5 6.5 6.5
$$
AYD1 follow-up statement
042
WGUS83 KBIS 301350
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
850 AM CDT SAT APR 30 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
WINTERING RIVER NEAR KARLSRUHE AFFECTING MCHENRY COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING KARLSRUHE...
.THE WINTERING RIVER NEAR KARLSRUHE BRIEFLY ROSE ABOVE MINOR FLOOD
STAGE OF 7.0 FEET FRIDAY NIGHT...AND HAS RECEDED BELOW MINOR FLOOD
STAGE EARLY THIS MORNING. ADDITIONAL...BRIEF RISES DUE TO RAINFALL
MAY BE POSSIBLE...BUT WATER LEVELS ARE FORECAST TO REMAIN BELOW FLOOD
STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC049-301420-
/O.CAN.KBIS.FL.W.0034.000000T0000Z-110430T1800Z/
/KLSN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT SAT APR 30 2011
THE FLOOD WARNING IS CANCELLED FOR
THE WINTERING RIVER NEAR KARLSRUHE.
* AT 6:00 AM SATURDAY THE STAGE WAS 6.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.0 FEET. THE
RIVER WILL FALL TO 6.7 FEET BY .
* IMPACT...AT 5.0 FEET...AT THIS LEVEL BANKFULL CONDITIONS EXIST IN
SOME LOCATIONS. HIGHER LEVELS ONLY FLOOD AGRICULTURAL LOWLANDS. NO
TOWNS FLOODED AT THIS LEVEL. COUNTY ROADS MAY BECOME FLOODED AT
HIGHER LEVELS.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
SOURIS RIVER BASIN
KARLSRUHE 7 6.9 SAT 6 AM 6.7 6.6 6.5 6.5 6.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:59 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 6:59 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 659 PM CDT FRI APR 29 2011 .UPDATE... ADJUSTED HOURLY TEMPERATURES AND WIND ADVISORY. && .DISCUSSION... TEMPERATURES HAVE ALREADY DYNAMICALLY COOLED/COLD ADVECTED TO MID TO LOWER 30S IN SOUTHWESTERN NORTH DAKOTA THIS EVENING. REPORTS OF SLUSHY ACCUMULATIONS HAVE BEEN RECEIVED FROM BOWMAN TO DICKINSON...AND STRONG NORTHWESTERLY SURFACE WINDS MEAN THE CHANGEOVER TO ALL SNOW IN THE WEST WILL HAPPEN SOON AFTER SUNSET. WITH THE ISSUANCE OF A BLIZZARD WARNING AND WINTER WEATHER ADVISORY FOR MUCH OF THE AREA FRIDAY NIGHT AN SATURDAY...THERE WAS A CANCELLATION OF THE WIND ADVISORY FOR SATURDAY. THERE IS STILL A WIND ADVISORY IN EFFECT IN CENTRAL NORTH DAKOTA UNTIL 8 PM CDT. WINDS IN THE EAST SHOULD COME DOWN AS THE SURFACE LOW APPROACHES AND THE FRONT PASSES...SO THE WIND ADVISORY WILL EXPIRE AS SCHEDULED. && .AVIATION... EXPECT BLIZZARD CONDITIONS TO SWEEP THROUGH THE STATE TONIGHT THROUGH TOMORROW MORNING...IMPACTING ALL AERODROMES WITH THE EXCEPTION OF KJMS. VISIBILITIES OF LESS THAN A QUARTER MILE ARE LIKELY IN HEAVY SNOW OVERNIGHT AND THROUGH THE EARLY MORNING...WITH CEILINGS DROPPING WELL BELOW 500 FEET. CONDITIONS WILL NOT IMPROVE UNTIL THE AFTERNOON IN THE NORTHWEST...AND THE OTHER TAF SITES LATE IN THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM 1 PM CDT /NOON MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR NDZ003>005-011>013-019>023-025-034>036- 042. BLIZZARD WARNING UNTIL 7 PM CDT /6 PM MDT/ SATURDAY FOR NDZ001- 002-009-010-017-018-031>033-040-041-043-044. WINTER WEATHER ADVISORY FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY FOR NDZ037-045>048-050-051. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NDZ005-013-023-025- 036-037-047-048-050-051. && UPDATE/DISCUSSION...SCHECK AVIATION...BPN
Hazardous weather outlook, Apr 29, 4:50 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 PM CDT FRI APR 29 2011 NDZ001-002-009-010-017-018-031>033-040-041-043-044-302200- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 450 PM CDT FRI APR 29 2011 /350 PM MDT FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A BLIZZARD WARNING IS IN EFFECT TONIGHT AND SATURDAY. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLIZZARD WARNING IS IN EFFECT SATURDAY. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... VOLUNTEER OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. NDZ003>005-011>013-019>023-025-034>036-042-302200- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-GRANT- 450 PM CDT FRI APR 29 2011 /350 PM MDT FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLIZZARD WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... VOLUNTEER OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. NDZ037-045>048-050-051-302200- STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 450 PM CDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... VOLUNTEER OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. TM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:24 PM CDT | High Wind Warning | BIS | Dickey, Emmons, LaMoure, Logan, McIntosh, Stutsman | 14 hr |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.